MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 7/16 GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674071
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the procedure, the guide bolt head was stripped.This caused a delay between 0-30 min and it was necessary to used a backup from smith & nephew to finish the surgery.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Results of investigation: the device, intended for use in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed at this time and the reported event could not be confirmed.This case reports the head of the guide bolt stripped, which caused a minimal delay.Per complaint details, there was no patient injury and the procedure was completed using a backup device.No patient harm is alleged.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
7/16 GUIDE BOLT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10892350
Report Number1020279-2020-06683
Device Sequence Number3284873
Product Code HSB
UDI-Device Identifier03596010560643
UDI-Public03596010560643
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674071
Device Catalogue Number71674071
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1